Alert archive / South Carolina / Coastal Flood Statements in 2009
Coastal Flood Statement 13, NWS Wilmington, NC
NWS Wilmington, NC issued this coastal flood statement at Aug 22, 2009, 8:53 PM EDT. It took effect at Aug 23, 2009, 8:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Aug 22, 2009, 8:53 PM EDT (00:53 UTC)
- In effect from
- Aug 23, 2009, 8:00 AM EDT
- Expired
- Aug 23, 2009, 8:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Wilmington, NC
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHUS42 KILM 230053 CFWILM URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 853 PM EDT SAT AUG 22 2009 NCZ097-100-101-SCZ034-046-231000- /O.NEW.KILM.CF.S.0013.090823T1200Z-090824T0000Z/ /O.CON.KILM.SU.Y.0001.000000T0000Z-090823T1200Z/ PENDER-BRUNSWICK-NEW HANOVER-HORRY-GEORGETOWN- 853 PM EDT SAT AUG 22 2009 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT SUNDAY... ...HIGH RISK OF RIP CURRENTS IN EFFECT THROUGH SUNDAY EVENING... LONG PERIOD SOUTHEAST SWELL GENERATED BY HURRICANE BILL WILL CONTINUE TO AFFECT AREA BEACHES. BREAKING WAVES AS HIGH AS 8 FEET WILL CONTINUE TO CRASH ON THE BEACHES OVERNIGHT. THE RISK FOR STRONG AND LIFE THREATENING RIP CURRENTS WILL CONTINUE THROUGH THE DAY ON SUNDAY...EVEN AS BREAKING WAVE HEIGHTS START TO DIMINISH. MINOR BEACH EROSION COULD OCCUR LATE THIS EVENING...GENERALLY EITHER SIDE OF 10 PM WHEN HIGH TIDE OCCURS. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING STRONG AND DEADLY RIP CURRENTS AND AREAS OF BEACH EROSION. RIP CURRENTS ARE STRONG NARROW CHANNELS OF WATER THAT FLOW AWAY FROM THE BEACH. HEED THE ADVICE OF LIFEGUARDS AND POSTED FLAGS. IF YOU BECOME CAUGHT IN A RIP CURRENT...REMEMBER TO REMAIN CALM. SWIM PARALLEL TO THE BEACH TO ESCAPE THE CURRENT...THEN USE THE WAVES TO GET BACK TO THE SHORE. DO NOT SWIM DIRECTLY AGAINST THE CURRENT...SINCE IT CAN EXHAUST OR KILL EVEN THE STRONGEST SWIMMER. && $$ RAS/REK
3 follow-up statements
000 WHUS42 KILM 230728 CFWILM COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 328 AM EDT SUN AUG 23 2009 NCZ097-100-101-SCZ034-046-231600- /O.CAN.KILM.SU.Y.0001.000000T0000Z-090823T1200Z/ /O.CON.KILM.CF.S.0013.090823T1200Z-090824T0000Z/ PENDER-BRUNSWICK-NEW HANOVER-HORRY-GEORGETOWN- 328 AM EDT SUN AUG 23 2009 ...HIGH SURF ADVISORY IS CANCELLED... ...HIGH RISK OF RIP CURRENTS IN EFFECT THROUGH SUNDAY EVENING... THE RISK FOR STRONG AND LIFE THREATENING RIP CURRENTS WILL CONTINUE THROUGH THE DAY...EVEN AS BREAKING WAVE HEIGHTS DIMINISH. LONG PERIOD SOUTHEAST SWELL GENERATED BY HURRICANE BILL WILL BE WEAKENING TODAY. IN THE SURF ZONE...BREAKERS ARE EXPECTED TO BE 5 FEET OR LESS THIS MORNING...DIMINISHING FURTHER THROUGH THE DAY. DESPITE URGING PEOPLE NOT TO VENTURE INTO THE WATER...THERE WAS AN EXCESSIVE NUMBER OF RESCUES REPORTED AT AREA BEACHES ON SATURDAY... KEEPING OUR LIFEGUARDS EXTREMELY BUSY. PEOPLE ARE STRONGLY ADVISED NOT TO ENTER THE WATER AGAIN TODAY AS THERE WILL BE STRONG... FREQUENT AND POTENTIALLY DEADLY RIP CURRENTS. RIP CURRENTS ARE STRONG NARROW CHANNELS OF WATER THAT FLOW AWAY FROM THE BEACH. HEED THE ADVICE OF LIFEGUARDS AND POSTED FLAGS. IF YOU BECOME CAUGHT IN A RIP CURRENT...REMEMBER TO REMAIN CALM. SWIM PARALLEL TO THE BEACH TO ESCAPE THE CURRENT...THEN USE THE WAVES TO GET BACK TO THE SHORE. DO NOT SWIM DIRECTLY AGAINST THE CURRENT...SINCE IT CAN EXHAUST OR KILL EVEN THE STRONGEST SWIMMER. && $$ RJD
000 WHUS42 KILM 231440 CFWILM URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 1040 AM EDT SUN AUG 23 2009 NCZ097-100-101-SCZ034-046-240000- /O.CON.KILM.CF.S.0013.000000T0000Z-090824T0000Z/ PENDER-BRUNSWICK-NEW HANOVER-HORRY-GEORGETOWN- 1040 AM EDT SUN AUG 23 2009 ...HIGH RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE RISK FOR STRONG AND LIFE THREATENING RIP CURRENTS WILL CONTINUE THROUGH THE DAY...EVEN AS BREAKING WAVE HEIGHTS DIMINISH. LONG PERIOD SOUTHEAST SWELL GENERATED BY HURRICANE BILL WILL BE WEAKENING TODAY. IN THE SURF ZONE...BREAKERS ARE EXPECTED TO BE 3 TO 5 FEET TODAY. PEOPLE ARE STRONGLY ADVISED NOT TO ENTER THE WATER AGAIN TODAY AS THERE WILL BE STRONG... FREQUENT AND POTENTIALLY DEADLY RIP CURRENTS. RIP CURRENTS ARE STRONG NARROW CHANNELS OF WATER THAT FLOW AWAY FROM THE BEACH. HEED THE ADVICE OF LIFEGUARDS AND POSTED FLAGS. IF YOU BECOME CAUGHT IN A RIP CURRENT...REMEMBER TO REMAIN CALM. SWIM PARALLEL TO THE BEACH TO ESCAPE THE CURRENT...THEN USE THE WAVES TO GET BACK TO THE SHORE. DO NOT SWIM DIRECTLY AGAINST THE CURRENT...SINCE IT CAN EXHAUST OR KILL EVEN THE STRONGEST SWIMMER. && $$
000 WHUS42 KILM 240014 CFWILM URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 814 PM EDT SUN AUG 23 2009 NCZ097-100-101-SCZ034-046-240115- /O.EXP.KILM.CF.S.0013.000000T0000Z-090824T0000Z/ PENDER-BRUNSWICK-NEW HANOVER-HORRY-GEORGETOWN- 814 PM EDT SUN AUG 23 2009 ...HIGH RISK OF RIP CURRENTS NO LONGER IN EFFECT... THE LONG PERIOD SWELL THAT IMPACTED AREA BEACHES THIS WEEKEND HAS DIMINISHED...AND THE RIP CURRENT RISK HAS BEGUN TO ABATE. HOWEVER...A MODERATE RISK OF RIP CURRENTS CONTINUES ON MONDAY. IF VISITING AREA BEACHES...HEED THE ADVICE OF LIFEGUARDS AND ANY POSTED SIGNS OR FLAGS. ANYONE ENTERING THE SURF SHOULD USE EXTREME CAUTION. RIP CURRENTS ARE STRONG NARROW CHANNELS OF WATER THAT FLOW AWAY FROM THE BEACH. IF YOU BECOME CAUGHT IN A RIP CURRENT...REMEMBER TO REMAIN CALM. SWIM PARALLEL TO THE BEACH TO ESCAPE THE CURRENT...THEN USE THE WAVES TO GET BACK TO THE SHORE. DO NOT SWIM DIRECTLY AGAINST THE CURRENT...SINCE IT CAN EXHAUST OR KILL EVEN THE STRONGEST SWIMMER. && $$ RAS
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this coastal flood statement went out at Aug 22, 3:03 PM EDT, 5 hours 50 minutes earlier.
Area forecast discussion, Aug 22, 3:03 PM EDT, 5 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
303 PM EDT SAT AUG 22 2009
.SYNOPSIS...
A COLD FRONT WILL WEAKEN ACROSS THE AREA TONIGHT. HIGH PRESSURE
WILL MOVE IN FROM THE NORTHWEST SUNDAY INTO MONDAY. OCEAN SWELLS FROM
HURRICANE BILL WILL CREATE DANGEROUS SURF CONDITIONS AND RIP
CURRENTS THROUGH SUNDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 3:00 PM SATURDAY...IMAGES FROM SPACE THIS AFTERNOON SHOW THE
EASTERN CAROLINAS SANDWICHED BETWEEN AN UPPER TROUGH AXIS JUST WEST
OF THE APPALACHIANS...AND HURRICANE BILL LOCATED ROUGHLY 400 MILES
OFFSHORE OF THE OUTER BANKS. SCATTERED CONVECTION WHICH INITIATED
ALONG A DIFFERENTIAL HEATING BOUNDARY INLAND EARLIER TODAY...WILL
CONTINUE TO TRACK NE OVER THE FORECAST AREA. MODERATE INSTABILITY
AND HIGH PRECIPITABLE WATER CONTENT MAY RESULT IN ISOLATED WIND
DAMAGE IN WET-MICROBURST PULSE-TYPE STORMS THROUGH THE EARLY EVENING
AND MOST FAVORED OVER NC INLAND ZONES. EXPECT THINGS TO QUIET DOWN
WITH LOSS OF INSOLATION AND WILL CARRY 20-30 POPS FOR THE OVERNIGHT
PERIOD...AS A COLD FRONT APPROACHES THE FORECAST AREA LATE TONIGHT
BUT FALLS SHY OF THE COASTLINE BY DAYBREAK SUNDAY.
&&
.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
AS OF 3:00 PM SATURDAY...500MB TROUGH NOW SITUATED OVER THE TENNESSEE VALLEY
WILL TRUDGE EASTWARD THROUGH THE PERIOD AND BASICALLY WEAKEN. THE
LARGE SWATH OF DRY AIR NOW EVIDENT OVER THE LOWER MISSISSIPPI VALLEY
VIA WATER VAPOR IMAGERY WILL MOVE ACROSS THE AREA. AT THE
SURFACE...THE USUAL BATTLE BETWEEN HIGH PRESSURE TO THE NORTHWEST
AND THE OLD FRONTAL BOUNDARY ALONG THE COAST WILL OCCUR. WITH THE
VERY DRY AIR ALOFT...SOUNDINGS SHOW PRECIPITABLE WATERS CRASHING TO
NEAR 1.25 INCHES SUNDAY...EVEN LOWER MONDAY WITH LESS THAN ONE
INCH...CONVECTION WILL BE HARD TO MUSTER. REMOVED POPS FOR ALL AREAS
MONDAY AND FOR SUNDAY...MAINTAINED THE SLIGHT CHANCE POPS FOR THE
EASTERN NC COUNTIES. REGARDING TEMPERATURES...A COOLING TREND WILL
COMMENCE AT LEAST FROM A DEWPOINT PERSPECTIVE AS ALL GUIDANCE SHOWS
A DECREASING TREND IN THE SURFACE MOISTURE. GENERALLY USED A BLEND
OF THE ACTUAL NUMBERS AS THE 62 DEGREES IN LUMBERTON FOR TUESDAY
MORNING SEEMS A BIT TOO COOL.
&&
.LONG TERM /TUESDAY THROUGH SATURDAY/...
AS OF 3:00 PM SATURDAY...AN UPPER TROUGH WILL BE IN PLACE ACROSS THE
SOUTHEAST UNITED STATES AND THE DEEP SOUTH. THIS TROUGH WILL LIKELY
DIRECT A FEW IMPULSES INTO THE REGION PRIOR TO LIFTING UP THE COAST
TO A POSITION OVERHEAD DURING FRIDAY. IF THIS PATTERN DOES EVOLVE AS
THE LATEST GFS INDICATES THEN COULD SEE HIGHER POPS BY THE END OF
THE WEEK THAN WHAT IS CURRENTLY ADVERTISED. MAX/MINS ARE EXPECTED TO
BE NEAR CLIMO THROUGH THE EXTENDED.
&&
.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
CONVECTION HAS FIRED ALONG A BOUNDARY JUST WEST OF THE SUBSIDENCE
FROM HURRICANE BILL...POSSIBLY A DIFFERENTIAL HEATING BOUNDARY.
LOOK FOR CONVECTION TO CONTINUE THROUGH THE AFTERNOON HOURS...ENDING
BY EARLY EVENING. LIGHT MAINLY SOUTHWEST WINDS TODAY...GUSTY IN
STORMS. LIGHT WINDS OVERNIGHT WITH FOG FORMATION AFTER 08Z.
CONTINUED SOUTHWEST FLOW SUNDAY.
EXTENDED OUTLOOK THROUGH WEDNESDAY...ISOLATED TO WIDELY SCATTERED
THUNDERSTORMS THROUGH WEDNESDAY.
&&
.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 3:00 PM SATURDAY...SWELL FROM HURRICANE BILL HAS REACHED 10 FT
EVERY 17 SECONDS AT THE FRYING PAN BUOY...WITH 4-6 FOOT SEAS NEAR
SHORE IN ESE SWELL. EVEN THOUGH WAVES ARE NOT STEEP...STANDING AND
STEEP WAVES WILL AFFECT THE INLETS AND ENTRANCES DURING EBB TIDES
AND MARINERS SHOULD AVOID PASSAGES DURING THESE TIMES. THE SWELL
WILL DIMINISH OVERNIGHT TO 6 FEET OR BELOW DAYBREAK SUNDAY...THUS
A SMALL CRAFT ADVISORY WILL BE KEPT THROUGH TONIGHT. SW WIND GUSTS
TO 20 KNOTS WILL LIKELY PERSIST THROUGH MID EVENING...ESPECIALLY
NEAR SHORE. THIS CHOP COMBINED WITH THE STRONG ESE SWELL WILL
MAINTAIN HAZARDOUS SEAS THROUGH MUCH OF THE NEAR TERM PERIOD.
SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
AS OF 3:00 PM SATURDAY...WITH THE SWELL GENERATED FROM HURRICANE BILL
DISSIPATING...CONDITIONS ACROSS THE COASTAL WATERS WILL IMPROVE
DRAMATICALLY. WINDS WILL CONTINUE THEIR SOUTH TO SOUTHWEST SUMMER
PATTERN WITH SPEEDS IN THE 10-15 KNOT RANGE. SEAS WILL DROP DOWN
QUICKLY FROM FIVE FEET INITIALLY TO THEIR SUMMERTIME STANDARD OF 2-4
FEET AS WELL BY LATE SUNDAY INTO MONDAY.
LONG TERM /TUESDAY THROUGH THURSDAY/...
AS OF 3:00 PM SATURDAY...LIGHT WINDS WILL PREVAIL THROUGH MUCH OF THE
EXTENDED PERIOD WITH A FLAT PRESSURE GRADIENT IN PLACE. A SE SWELL
WILL RETURN BY MID-WEEK WITH SEAS POSSIBLY REACHING 4 FT AWAY FROM
THE COAST. OTHERWISE...BENIGN WIND CONDITIONS WITH A POTENTIAL FOR
SHOWERS AND THUNDERSTORMS.
&&
.TIDES/COASTAL FLOODING...WEB-CAMS AND BEACH REPORTS INDICATE SWELL FROM
BILL SO FAR HAS NOT CREATED ANY INSTANCES OF COASTAL FLOODING. RESCUE
AGENCIES HOWEVER REPORT SIGHTINGS OF STRONG RIP CURRENTS IN THE SURF
ZONES. THE HIGH RISK THREAT WILL LIKELY EXTEND THROUGH SUNDAY GIVEN
HIGH ASTRONOMICAL TIDES AND RESIDUAL SWELL FROM HURRICANE BILL. HIGH
SURF ADVISORY WILL CONTINUE OVERNIGHT AS THE PEAK OF SWELL PLAYS OUT
ALONG THE COAST THROUGH THE EVENING HOURS. THE ESE SWELL IS EXPECTED
TO ABATE TO BELOW ADVISORY LEVELS BY DAYBREAK SUNDAY...SO WILL
RETAIN CURRENT HIGH SURF ADVISORY UNTIL SUNDAY MORNING.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...HIGH SURF ADVISORY UNTIL 8 AM EDT SUNDAY FOR SCZ034-046.
NC...HIGH SURF ADVISORY UNTIL 8 AM EDT SUNDAY FOR NCZ097-100-101.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 8 AM EDT SUNDAY
FOR AMZ250-252-254-256.
&&
SYNOPSIS...SHK
NEAR TERM...MJC
SHORT TERM...SHK
LONG TERM...SRP
AVIATION...DL
TIDES/COASTAL FLOODING...MJCHazardous weather outlook, Aug 22, 8:06 PM EDT, 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 806 PM EDT SAT AUG 22 2009 NCZ087-096-099-SCZ017-023-024-032-033-039-240015- ROBESON-BLADEN-COLUMBUS-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION- WILLIAMSBURG- 806 PM EDT SAT AUG 22 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ097-100-101-SCZ034-046-240015- PENDER-BRUNSWICK-NEW HANOVER-HORRY-GEORGETOWN- 806 PM EDT SAT AUG 22 2009 ...HIGH SURF ADVISORY IN EFFECT UNTIL 8 AM EDT SUNDAY... ...HIGH RISK OF RIP CURRENTS IN EFFECT FROM 8 AM EDT SUNDAY THROUGH SUNDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH SURF ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH SURF ADVISORY. HIGH RISK OF RIP CURRENTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ250-252-254-256-240015- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 806 PM EDT SAT AUG 22 2009 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 8 AM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 22, 3:09 PM EDT, 5 hours 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON NC 309 PM EDT SAT AUG 22 2009 SCZ034-222000- HORRY- 309 PM EDT SAT AUG 22 2009 ...STRONG THUNDERSTORMS NEAR THE HORRY COUNTY COAST... AT 307 PM EDT...STRONG THUNDERSTORMS WERE LOCATED FROM NEAR FORESTBROOK TO WAMPEE...OR JUST WEST OF HIGHWAY 17...MOVING NORTHEAST AT 10 MPH. THESE THUNDERSTORMS HAVE THE CAPABILITY OF PRODUCING GUSTY WINDS UP TO 40 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING. COMMUNITIES IN THE PATH OF THESE STORMS ARE LITTLE RIVER...NORTH MYRTLE BEACH...BROOKSVILLE...CHERRY GROVE BEACH...FORESTBROOK... HAND...WAMPEE...ATLANTIC BEACH AND BRIARCLIFFE ACRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. GIVEN THE THREAT OF CLOUD TO GROUND LIGHTNING IT IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS. && STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WEATHER.GOV/ILM. SRP
Special weather statement, Aug 22, 3:56 PM EDT, 4 hours 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON NC 356 PM EDT SAT AUG 22 2009 NCZ099-100-222100- COLUMBUS-BRUNSWICK- 356 PM EDT SAT AUG 22 2009 ...STRONG THUNDERSTORMS OVER PORTIONS OF BRUNSWICK AND COLUMBUS COUNTIES... AT 355 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS NEAR CRUSOE ISLAND...MOVING EAST AT 15 MPH. THESE THUNDERSTORMS HAVE THE CAPABILITY OF PRODUCING GUSTY WINDS UP TO 45 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY DOWNPOURS. COMMUNITIES IN THE PATH OF THESE STORMS ARE CRUSOE ISLAND...DELCO... FREEMAN...RIEGELWOOD AND BOLTON. PRECAUTIONARY/PREPAREDNESS ACTIONS... THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS... CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. GIVEN THE THREAT OF GUSTY WINDS AND CLOUD TO GROUND LIGHTNING IT IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS. && STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WEATHER.GOV/ILM. SRP
Special weather statement, Aug 22, 4:54 PM EDT, 3 hours 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON NC 454 PM EDT SAT AUG 22 2009 NCZ100-101-222200- NEW HANOVER-BRUNSWICK- 454 PM EDT SAT AUG 22 2009 ...A STRONG THUNDERSTORM OVER EASTERN BRUNSWICK COUNTY... AT 453 PM EDT...A STRONG THUNDERSTORM WAS...JUST WEST OF WILMINGTON...MOVING NORTHEAST AT 15 MPH. THIS THUNDERSTORM HAS THE CAPABILITY OF PRODUCING GUSTY WINDS UP TO 40 MPH AND FREQUENT DANGEROUS LIGHTNING. COMMUNITIES IN THE PATH OF THESE STORMS ARE MASONBORO...OGDEN... SEAGATE...SILVER LAKE...SMITH CREEK...WILMINGTON...WINDEMERE... WRIGHTSBORO...BISHOP...LELAND...WOODBURN AND WRIGHTSVILLE BEACH. PRECAUTIONARY/PREPAREDNESS ACTIONS... THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS... SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS. && STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WEATHER.GOV/ILM. REK
Local storm report, Aug 22, 5:32 PM EDT, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
532 PM EDT SAT AUG 22 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM RIP CURRENTS WRIGHTSVILLE BEACH 34.21N 77.80W
08/22/2009 NEW HANOVER NC COUNTY OFFICIAL
THE LIFEGUARDS OF WRIGHTSVILLE BEACH REPORTED HIGH
SURF...STRONG RIP CURRENTS...ALONG WITH APPROXIMATELY 50
RESCUES TODAY.
&&
MCARLLNearby
Coastal Flood Statements in South Carolina, 2009Coastal Flood Statements in North Carolina, 2009Every coastal flood statement in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.